Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax

Posted by headachequeen on January 16, 2004, at 10:39:51

In reply to Re: Starting on Topomax for Migraines. Advice anyone? inky, posted by migraine sufferer on January 14, 2004, at 0:38:51


> Hi.
> I realize this is a 2004 response to a 2001 question but....I was searching under "topomax" and found this site. a lot of knowledgeable-been there done-that people. I too was recently prescribed topomax for migraine prevention. Even at the low dose I'm scared to take a third dose. --Scared to death to close my eyes--and every heartbeat feels like my heart is going to jump out of my chest. Should I keep taking this?
> I am on no other prescription drugs right now.
> Thanks for any advice on this!
>

There are so many easy ways to combat the side effects...
dehydration? drink lots of water... one is supposed to anyway to maintain a healthy balance regardless of medications... I have been on topomax for a year now... I have epilepsy and was on Tegretol; the neuro was about to increase it when I mentioned migraine... dumb, it never occurred to me to mention the things to a neurologist of all people until I noticed the posters all over his walls -- this after several visits, ev-un!!! -- he tore up the increase for Tegretol, thank the heavens!!! and wrote one for Topomax, saying it had some success with migraine, but that it did cause weight loss, well I could do with that... he did not mention the other side effects... but then nothing can compare to those that come with Tegretol so why bother I guess...
There are people here who will help guide you through the side effects and help you cope..
cognitive problems? well I found they came for a short time with the higher doses and nothing like the Tegretol, so I laughed them off and once I discovered it was not Alzheimer's, so what??? and by the way, as with Tegretol, it settles down and goes away... unlike Tegretol, it is of short duration... my husband is a wonder, he has come to recognise my Tegretol spasms as we call them, and fills in the missing spaces in my sentences as if they never happened. People think we have always talked in tandem...
If you increase too rapidly and most neuros suggest two weeks between increases and tell you to choose your own pace actually, suggesting that if you are not ready at two weeks to wait a bit, then go up a dose, then the blurred vision can happen... so set your own pace...
and on it goes...
I have not had a migraine for a year...oh blessed relief...
seizures and migraines.... too much excitement for one person believe me...
with the Topomax moderating the seizures dropped in frequence too...
greatly!!! at times I was having two and three a week. sometimes every night, once or twice there were two a night...
with the Topomax it dropped to once a week, to months in between to four and five and six montbs to the point I thought it was going to be never...
but my system told me that it was not going to be totally cowed by this stuff... I had not had a seizure in six months when I had one Christmas night.. the stuff is not totally powerful.. but darned close... better than the other stuff but it is not classed as other than an adjunctive...
it is manageable and it does work and there is help here...
kat
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040114/msgs/301580.html